Novel use of dexmedetomidine for the treatment of anticholinergic toxidrome.
Аннотация
INTRODUCTION
We report the case of an adolescent with anticholinergic toxidrome from diphenhydramine overdose, whose symptoms were treated with a novel application of dexmedetomidine.
CASE REPORT: A 13-year-old female developed an anticholinergic toxidrome after intentionally ingesting 9.5 mg/kg of diphenhydramine. Despite routine supportive therapies, to include appropriate doses of lorazepam, she continued to have significant agitation, psychosis, and hallucinations. A dexmedetomidine infusion was started to aid in the treatment of her agitation and psychosis with marked improvement of her symptoms.
DISCUSSION: Using dexmedetomidine for the treatment of anticholinergic toxidrome has not been previously described in the literature, but there are multiple reports of its use in alcohol withdrawal syndrome. We suggest that adding dexmedetomidine as an adjunctive agent in the therapy of anticholinergic toxidrome may relieve the symptoms of agitation, psychosis, tachycardia, and hypertension, without the attendant risk of respiratory depression associated with high doses of benzodiazepines.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.